MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562371
Medical Device Problem Codes Failure to Deliver Energy (1211); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Problem code: (b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium crescent stiff snare was used for resection of polyp in the stomach during a polypectomy procedure performed on (b)(6) 2022.It was reported that during the procedure and inside the patient, the snare failed to deliver energy after it was securely attached to the erbe and active cord.There were no visible problems found in the cautery pins of the device.All was connected but the snare would not cut with energy.They attempted to cold cut the polyp but there were no signs of cautery.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: problem code a050702 captures the reportable event of snare loop cutting problems.Block h10: investigation results a captivator medium crescent stiff snare was received for analysis.Visual inspection of the returned device revealed that the loop, wire and working length were kinked.Functional inspection was performed and when the device was connected to the 10 inch loop fixture, it contracted and extended well.Electrical test was performed and the device passed, indicating a proper connection.No other problems were noted.The reported event of "loop failure to cut" could not be confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.The reported event of "device failure to deliver energy" was not confirmed since the device passed when electrical test was performed.The product record review confirmed that this was not a new failure type and the risk was anticipated.There was no evidence of a manufacturing problem (the electrical test passed), design or user problem which could have caused the complaint.Upon product analysis it was observed that the loop, wire and working length were kinked.These types of problems could occur during its manipulation.Most likely this was caused by procedural factors as handling of the device, the technique used by the physician during initial use, set-up, power-up, or procedure, therefore, the observations of loop, wire, and working length being kinked were coded as "adverse event related to procedure".Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is no problem detected since the reported event could not be confirmed.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13654010
Report Number3005099803-2022-00968
Device Sequence Number17635752
Product Code FDI
UDI-Device Identifier08714729019381
UDI-Public08714729019381
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2022
Device Model NumberM00562371
Device Catalogue Number6237
Device Lot Number0023698108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer04/01/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown